A semilocal convergence analysis for the method of tangent parabolas


  • Ioannis K. Argyros Cameron of University, Lawton, USA




Banach space, tangent parabola, Euler-Chebyshev method, majorizing sequence, Fréchet-derivative, Lipschitz-center conditions
Abstract views: 197


We present a semilocal convergence analysis for the method of tangent parabolas (Euler-Chebyshev) using a combination of Lipschitz and center Lipschitz conditions on the Fréchet derivatives involved. This way we produce a majorizing sequence which converges under weaker conditions than before. The error bounds obtained are more precise and the information of the location of the solution better than in earlier results.


Download data is not yet available.


Argyros, I.K., On the convergence of a Chebysheff-Halley-type method under Newton-Kantorovich hypotheses, Appl. Math. Letters, 6, no. 5, pp. 71-74, 1993, https://doi.org/10.1016/0893-9659(93)90104-u DOI: https://doi.org/10.1016/0893-9659(93)90104-U

Argyros, I.K., A note on the Halley method in Banach spaces, Appl. Math. and Comp., 58, pp. 215-224, 1993, https://doi.org/10.1016/0096-3003(93)90137-4 DOI: https://doi.org/10.1016/0096-3003(93)90137-4

Argyros, I.K., Advances in the Efficiency of Computational Methods and Applications, World Scientific Publ. Co., River Edge, NJ, 2000, https://doi.org/10.1142/4448 DOI: https://doi.org/10.1142/4448

Ezquerro, J.A. and Hernandez, M.A., A modification of the super-Halley method under mild differentiability conditions, J. Comput. Appl. Math., 114, pp. 405-409, 2000, https://doi.org/10.1016/s0377-0427(99)00348-9 DOI: https://doi.org/10.1016/S0377-0427(99)00348-9

Gutiérrez, J.M. and Hernandez, M.A., A family of Chebyshev-Halley type methods in Banach spaces, Bull. Austral. Math. Soc., 55, pp. 113-130, 1997, https://doi.org/10.1017/s0004972700030586 DOI: https://doi.org/10.1017/S0004972700030586

Kanno, S., Convergence theorems for the method of tangent hyperbolas, Math. Japonica, 37 no. 4, pp. 711-722, 1992.

Kantorovich, L.V. and Akilov, G.P., Functional Analysis in Normed Spaces, Pergamon Press, Oxford, 1982. DOI: https://doi.org/10.1016/B978-0-08-023036-8.50010-2

Mertvecova, M.A., An analog of the process of tangent hyperbolas for general functional equations, Dokl. Akad. Nauk SSSR, 88, pp. 611-614, 1953.

Necepurenko, M.T., On Chebysheff's method for functional equations, Usephi, Mat. Nauk., 9, pp. 163-170, 1954.

Safiev, R.A., The method of tangent hyperbolas, Sov. Math. Dokl., 4, pp. 482-485, 1963.

Schwetlick, H., Numerische Losung Nichtlinearer Gleichungen, VEB Deutscher Verlag der Wissenschaften, Berlin, 1979.

Yamamoto, T., On the method of tangent hyperbolas in Banach spaces, J. Comput. Appl. Math., 21, pp. 75-86, 1988, https://doi.org/10.1016/0377-0427(88)90389-5 DOI: https://doi.org/10.1016/0377-0427(88)90389-5




How to Cite

Argyros, I. K. (2005). A semilocal convergence analysis for the method of tangent parabolas. Rev. Anal. Numér. Théor. Approx., 34(1), 3–15. https://doi.org/10.33993/jnaat341-786